Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 259, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 5:48 PM CDT for Ralls County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 5:48 PM CDT (22:48 UTC)
- Expired
- Sep 19, 2005, 6:06 PM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Ralls County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 192248 SVRLSX MOC173-192315- /O.NEW.KLSX.SV.W.0259.050919T2248Z-050919T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 548 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI * UNTIL 615 PM CDT * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ILASCO...OR SOUTHEAST OF HANNIBAL...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SAVERTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3971 9132 3967 9141 3956 9131 3959 9119 $$ TES
1 follow-up statement
000 WWUS53 KLSX 192306 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 605 PM CDT MON SEP 19 2005 MOC173-192315- /O.CAN.KLSX.SV.W.0259.000000T0000Z-050919T2315Z/ RALLS MO- 605 PM CDT MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RALLS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 3971 9132 3967 9141 3956 9131 3959 9119 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
In the hours before
Local storm report, Sep 19, 5:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL QUINCY 39.93N 91.39W
09/19/2005 1.50 INCH ADAMS IL STORM CHASER
&&
BYRDLocal storm report, Sep 19, 5:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 W HANNIBAL 39.71N 91.42W
09/19/2005 1.75 INCH MARION MO STORM CHASER
&&
BYRDLocal storm report, Sep 19, 5:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 N HANNIBAL 39.72N 91.38W
09/19/2005 0.88 INCH MARION MO TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL ON NORTH SIDE OF HANNIBAL ALONG
HIGHWAY 61.
&&
BYRDLocal storm report, Sep 19, 5:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 6 E QUINCY 39.93N 91.28W
09/19/2005 1.00 INCH ADAMS IL TRAINED SPOTTER
0505 PM TSTM WND DMG 6 E QUINCY 39.93N 91.28W
09/19/2005 ADAMS IL TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN.
0511 PM HAIL 2 W HANNIBAL 39.71N 91.42W
09/19/2005 2.00 INCH MARION MO TRAINED SPOTTER
0515 PM HAIL HANNIBAL 39.71N 91.38W
09/19/2005 1.00 INCH MARION MO TRAINED SPOTTER
&&
BYRDLocal storm report, Sep 19, 5:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 S HANNIBAL 39.69N 91.38W
09/19/2005 1.75 INCH MARION MO TRAINED SPOTTER
ON SOUTH SIDE OF TOWN.
0525 PM TSTM WND DMG 1 S HANNIBAL 39.69N 91.38W
09/19/2005 MARION MO TRAINED SPOTTER
TREE LIMBS AND POWER LINES BLOWN DOWN ON THE SOUTH SIDE
OF HANNIBAL.
&&
BYRDLocal storm report, Sep 19, 5:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO LIBERTY 39.88N 91.11W
09/19/2005 ADAMS IL LAW ENFORCEMENT
TORNADO TOUCHED DOWN IN TOWN...DAMAGING ONE STRUCTURE AND
SEVERAL TREES UPROOTED.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:28 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 47 min |
| Sep 19, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 34 min |
| Sep 19, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| Sep 19, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 68 min |
| Sep 19, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 72 min |
| Sep 19, 6:15 PM CDT | Tornado Warning | LSX | Moniteau | 30 min |
| Sep 19, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 72 min |
| Sep 19, 6:21 PM CDT | Flash Flood Warning | LSX | Boone | 114 min |
| Sep 19, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 52 min |
| Sep 19, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 37 min |
| Sep 19, 6:44 PM CDT | Flash Flood Warning | LSX | Callaway, Montgomery | 3 hr |
| Sep 19, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 30 min |
| Sep 19, 6:54 PM CDT | Tornado Warning | LSX | Callaway | 28 min |
| Sep 19, 6:59 PM CDT | Tornado Warning | LSX | Montgomery | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.